# SDR MALA010781

- Difficulty date: November 26, 2001
- Submitted: November 30, 2001
- Operation: Air carrier
- Aircraft: N413XJ
- Make and model: Saab 340B
- Aircraft serial: 340B413
- System (JASC): 3020 · Air Intake Anti/De-Ice System
- Part: Boot
- Part number: 24668165
- Part serial: L198073
- Condition: Burned
- Location: Rt Intake
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT 2896 CREW NOTICED SUDDEN BURNING SMOKE SMELL INFLIGHT.  FA IMMEDIATELY REPORTED SMELL.  FA CHECKED BINS AND BATHROOM FOR SMELL AND WARM SURFACES.  NO WARM SURFACES NOTED. SMELL CONTINUED TILL LANDING (RT INTAKE COME ON SHORTLY AFTER) COULD NOT RESET.  AIR RETURN TO BJI WITHOUT INCIDENT.  MAINTENANCE INSPECTED AC AND FOUND NO OTHER DEFECTS BESIDES THE RT DAMAGED FWD INLET.  RAN AC AND SYSTEM AND DETERMINED THE ODOR TO BE FROM THE RT INLET OPERATED THE BLEED SYSTEM.  CONTRACT MAINTENANCE INSPECTED INTAKE AND FOUND INTAKE HEAT MAT BURNT UP.  MAINTENANCE REPLACED RT FWD INLET DUCT P/N 24668-165, S/N OFF L291142, S/N ON L198073.  OPS CHECK GOOD.
